Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2004, Issue 62, Pages 3339-3356

Stagnation zones of ideal flows in long and narrow bands

1Mathematics Department, Volgograd State University, Volgograd 400062, Russia
2Mathematics Department, Brigham Young University, Provo, UT 84602, USA

Received 31 October 2001

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We investigate stagnation zones of flows of ideal incompressible fluid in narrow and long bands. With the bandwidth being much less than its length, these flows are almost stationary over large subdomains, where their potential functions are almost constant. These subdomains are called s-zones. We estimate the size and the location of these s-zones.